Alert archive / California / High Wind Warnings in 2006
High Wind Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Dec 26, 2006, 2:36 PM PST for Inyo County, California. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 26, 2006, 2:36 PM PST (22:36 UTC)
- Expired
- Dec 26, 2006, 9:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 26, 2:45 PM PST | NON-TSTM WND GST 60 | 4 Nw Independence, CA | OAK CREEK RAWS. |
| Dec 26, 5:41 PM PST | NON-TSTM WND GST 61 | Bishop, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2862 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 262236 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 236 PM PST TUE DEC 26 2006 CAZ519-270200- /O.NEW.KVEF.HW.W.0012.061226T2236Z-061227T0200Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 236 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. AN APPROACHING PACIFIC STORM WILL BRING VERY STRONG WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA. WINDS GUSTING TO 75 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING IN THE SOUTHERN SIERRA. WINDS GUSTING TO 68 MPH HAVE ALREADY BEEN REPORTED AT ASPENDALE. THE STRONG WINDS WILL CONTINUE BEYOND 6 PM THIS EVENING WHEN A WINTER STORM WARNING TAKES EFFECT. $$
2 follow-up statements
000 WWUS75 KVEF 270135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 535 PM PST TUE DEC 26 2006 CAZ519-270400- /O.EXT.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 535 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG AND GUSTY WEST WINDS AHEAD OF AN APPROACHING PACIFIC STORM WILL CONTINUE INTO THE EVENING HOURS. WIND GUSTS TO 75 MPH ARE POSSIBLE UNTIL 9 PM FOR ELEVATIONS ABOVE 5000 FEET IN THE EAST SLOPES OF THE SOUTHERN SIERRA. A WIND GUST TO 68 MPH WAS REPORTED EARLIER IN ASPENDELL. OTHER WEATHER SENSORS HAVE REPORTED WIND GUSTS APPROACHING 60 MPH IN CANYONS DOWN TO AN ELEVATION AROUND 5000 FEET. $$ CAZ520-270400- /O.NEW.KVEF.WI.Y.0038.061227T0135Z-061227T0500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 535 PM PST TUE DEC 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG WEST WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 56 MPH WILL CONTINUE TO OCCUR BELOW CANYON OPENING ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION AND BE PREPARED FOR STRONG CROSS WINDS. $$ PIERCE
000 WWUS75 KVEF 270505 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 905 PM PST TUE DEC 26 2006 CAZ519-270615- /O.EXP.KVEF.HW.W.0012.000000T0000Z-061227T0500Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 905 PM PST TUE DEC 26 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY. SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH 1 AM BEFORE TAPERING OFF TO SCATTERED SNOW SNOW SHOWERS. GUSTY WINDS WILL CREATE AREAS OF BLOWING A DRIFTING SNOW. $$ CAZ520-270615- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-061227T0500Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 905 PM PST TUE DEC 26 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL CONTINUE TO DECREASE OVER THE NEXT TWO HOURS. VERY LOCALIZED WIND GUSTS UP TO 50 MPH ARE POSSIBLE NEAR CANYON OPENINGS THROUGH 11 PM. $$ PIERCE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Dec 26, 10:28 AM PST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 26, 10:28 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1028 AM PST TUE DEC 26 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE COAST TODAY WILL SPREAD CLOUDS ACROSS THE REGION WITH SNOW BECOMING LIKELY IN THE SIERRA. THIS STORM SYSTEM WILL MOVE ACROSS CALIFORNIA AND NEVADA TONIGHT AND WEDNESDAY BRINGING A CHANCE OF RAIN AND MOUNTAIN SNOW ALONG WITH LOCALLY GUSTY WINDS. HIGHER ELEVATIONS OF THE SIERRA WILL LIKELY SEE SIGNIFICANT SNOWFALL TONIGHT INTO WEDNESDAY. COOLER TEMPERATURES AND STRONG NORTHERLY WINDS ARE ON TAP FOR THURSDAY BEHIND THE STORM SYSTEM. && .UPDATE...NO UPDATED FORECAST WILL BE SENT. WINTER STORM WARNING FOR THE SIERRA STILL IN EFFECT. STORM NOW IN NORTHERN CALIFORNIA IS A BIT SLOWER IN ITS SOUTHWARD MOVEMENT THAN ANTICIPATED. HEAVY SNOWFALL IN SIERRA WILL START A BIT LATTER THAN ANTICIPATED. THE PW AND QPF AMOUNTS ARE ALSO LESS THAN PREVIOUSLY FORECAST. BELIEVE THE 12 INCHES ARE POSSIBLE STILL AND IN CONJUNCTION WITH 50 MPH OR GREATER WINDS AT THE PEAKS THE WARNING LOOKS REASONABLE. OTHERWISE NO CHANGES EXPECTED FROM PREVIOUS FORECAST REASONING. && .PREV DISCUSSION...310 AM PST TUE DEC 26 2006 .SHORT TERM...SOMEWHAT MOIST FLOW AHEAD OF APPROACHING UPPER TROUGH WILL SPREAD CLOUDS ACROSS THE FORECAST AREA TODAY ALONG WITH A CHANCE OF RAIN AND HIGH ELEVATION SNOW OVER THE NORTHERN ZONES. SNOW WILL BECOME LIKELY BY THIS AFTERNOON OVER THE SIERRA WITH SEVERAL INCHES ACCUMULATION POSSIBLE ABOVE 7500 FEET. WHILE RIDGETOP WINDS COULD BE PRETTY STRONG OVER THE SIERRA TODAY...PRECIPITATION DRAG SHOULD HELP LIMIT SPEEDS AND DO NOT EXPECT A DOWNSLOPE WIND EVENT. MODELS PRETTY CONSISTENT WITH BRINGING THE TROUGH INTO CA TONIGHT AND TO THE UT/NV BORDER WEDNESDAY. BETTER DYNAMICS WITH A CONTINUED MOIST FLOW WILL LEAD TO HEAVY SNOW OVER THE SIERRA TONIGHT INTO WEDNESDAY AND COMBINED WITH GUSTY WINDS WILL LEAD TO WINTER STORM WARNING CONDITIONS. UPGRADED THE WATCH TO A WINTER STORM WARNING. OTHERWISE LOOKING AT A CHANCE OF RAIN AND SNOW SHOWERS FOR NEARLY THE ENTIRE FORECAST AREA BY EARLY WEDNESDAY AS THE TROUGH MOVES EAST INTO THE AREA. LOCALLY GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED TONIGHT AND WEDNESDAY AND WESTERN SAN BERNARDINO COUNTY MAY WELL MEET ADVISORY CRITERIA WEDNESDAY AFTERNOON. BASED ON MODEL QPF...PRECIPITATION AMOUNTS OUTSIDE OF THE SIERRA DO NOT LOOK TO BE SIGNIFICANT. TROUGH BECOMES A CLOSED LOW WEDNESDAY NIGHT AS IT MOVES TO THE FOUR CORNERS REGION. PRECIPITATION CHANCES WILL LINGER OVER THE EASTERN PORTION OF THE FORECAST AREA WHILE WINDS SHIFT AROUND TO A NORTHERLY DIRECTION AND BECOME GUSTY. DRY AIR MASS MOVES IN THURSDAY AND THURSDAY NIGHT WITH NORTHERLY GRADIENT INCREASING. CURRENT MODEL TRENDS INDICATE PROBABLE ADVISORY CRITERIA WINDS THESE PERIODS AND WILL NEED TO BE MONITORED FOR HEADLINES LATER SHIFTS. .LONG TERM...RIDGING WILL BRING MOSTLY SUNNY AND DRY CONDITIONS TO THE AREA FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE BOTH DAYS ESPECIALLY IN THE VALLEYS DUE TO THE NORTHERLY WINDS ON FRIDAY AND LACK OF MIXING SATURDAY. THE WINDS ON FRIDAY WILL BE STRONGEST DURING THE MORNING HOURS BEFORE SURFACE GRADIENTS WEAKEN. THE RIDGE IS FORECAST TO FLATTEN ON SUNDAY AS A WEAK PACIFIC STORM APPROACHES THE WEST COAST. MODELS BRING THIS SYSTEM ACROSS THE CWA MONDAY POSSIBLY PRODUCING A FEW SHOWERS OVER THE NORTHERN ZONE MOUNTAINS. IT IS LIMITED IN MOISTURE AND ONLY LIGHT QPF IS EXPECTED WHERE SHOWERS FORM. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... BIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WINTER STORM WARNING CA519 TUESDAY 6 PM TO WEDNESDAY NOON. JACQUES/HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 26, 5:08 AM PST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 508 AM PST TUE DEC 26 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-270415- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 508 AM PST TUE DEC 26 2006 /608 AM MST TUE DEC 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SNOW WILL BECOME LIKELY IN THE HIGHER ELEVATIONS OF THE SIERRA THIS AFTERNOON WITH HEAVY SNOW DEVELOPING THIS EVENING AND CONTINUING OVERNIGHT. A WINTER STORM WARNING IS IN EFFECT TONIGHT INTO WEDNESDAY FOR THE SIERRA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY SNOW IS STILL POSSIBLE WEDNESDAY MORNING OVER THE SIERRA WHILE THE REMAINDER OF THE REGION WILL SEE A CHANCE OF RAIN AND SNOW WEDNESDAY INTO WEDNESDAY NIGHT. COOLER TEMPERATURES AND STRONG NORTHERLY WINDS WILL DEVELOP BEHIND THE STORM SYSTEM THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 3:25 AM PST | Winter Storm Warning | VEF | Inyo | 30 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.